Injecting anti-TNF the day after MTX?

I was injecting MTX on Fridays and cimzia on every other Tuesday. I've been on antibiotics, so had to delay cimzia injection. Healthcare at home said to inject when I've finished the course. Would it be medication overload to take them the day after each other? I get side effects the day after both medications and it would preferable to feel rough over the weekend rather than during the week when I have univerity or my placement. Nurse said I cannot inject cimzia and MTX on the same day but didn't specify anything else.

Last edited by

11 Replies

oldestnewest
  • Hi Fruitycake....I'm on MTX injections, was on Enbrel, but got taken off it, but soon to go back on it.....I use to take mine together......and I always took mine on a Fri night, never in the day, as MTX made me feel rough, however it does take a day for it to mKe me feel rough, so best to take on a Fri night........not sure if my post will help, but I was never told to take my injections on different days/ eves

    Hope others will post and see what they say....stay well

    Jill

  • Thank you, Jill. I always inject at night, I found it does lessen side effects quite a bit but regardless, I do still feel a little rough the day after MTX and cimzia.

  • Hi I take mtx injections and enbrel my healthcare at home nurse told me to give at least 3 days between the two. I hope this helps.

    Best wishes. Marce

  • hi

    My nurse said it's fine to inject both on the same day - she said it might help my husband when he has to pin me down to administer the drugs - I hate it!! I'm on MTX and cimzia too. The cimzia is AMAZING!! my DAS gone down from 7.5 to 4.3 in 12 weeks - yea!!

  • How strange, they definitely said not to take on same day. I'll assume it's fine to do cimzia tonight, I injected MTX lst night.

    So pleased to hear it's working for you. I'm having some relief but horrible side effects too. Have you had an infections since starting?

  • I was told to definitely leave twenty four hours between Enbrel/biologic and MTX injections, by the Heathcare at Home nurse who visited me at first and by also the rheumy consultant, as well as a pharmacologist from another leading hospital who is a specialist in RA. Also, I do think it is best to do injections at night then you are less likely feel side effects if you are in the land of nod! Btw, I find Humira a less painful injection to do than Enbrel. Not that I found Enbrel hideous but something didn't agree as I got burning from the med for about an hour after, then the red leg, accompanied by soreness for two to four days. Humira OK so far. Fingers crossed. We will see. Good luck, Fruity! xx

  • Thank you. I don't find that cimzia hurts very much but the medicine is so thick, so it takes ages it inject it which I really don't like!

  • Hi, I didn't know Cimzia was thick. Is like a syrup consistency? As kong as it makes you feel better ;-)

  • It's very gloopy, nightmare! It's helped a bit but the side effects aren't great. I'm trying to ride it out!

  • If it's early days then you could become used to it ... Tolerate it more. Hopefully.

  • mmmmmm...... i'm going to have to ask again about the injections. To be honest, my husband thought the nurse who said this is not very clued up. I haven't being having them on the same day incidently, but it's good to know what is the right thing to do. Cimzia is much thicker, I've not had any infections since starting it but I do feel off colour for a day after the injection. It's made a huge difference to my life though I can't complain! good luck

You may also like...